MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.0MM TI T-PLATE 5 X 7 HOLES; PLATE, FIXATION, BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.0MM TI T-PLATE 5 X 7 HOLES; PLATE, FIXATION, BONE
Model Number 420.71
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when the event occurred.This report is for a t-plate - unknown lot.Implant date: unknown.There is no indication that the device was removed.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
This report is being filed after subsequent review of the following article: tse, d: et al (2010) the use of titanium t-plate as platform for globe alignment in severe paralytic and restrictive strabismus.Am j ophthalmol, 150:404-411.(usa) this is a retrospective study to evaluate long-term effectiveness of improved ocular alignment using a suture/t-plate anchoring platform system.The suture/t-plate fixation (synthes craniofacial 1.0-mm module; synthes cmf, (b)(4)) was used to correct complex strabismus from january 2003 to december 2007.There were 6 women and 1 man with an average age of 55.7 years (range, 24¿79 years).The tip of the t-plate extends to the medial mid-orbit such that the shaft is situated below the frontoethmoidal suture line, away from the anterior and posterior ethmoidal arteries.For suture placement, a fornix-based medial conjunctival peritomy is made to delineate the medial rectus insertion.Six patients underwent between 1 and 3 strabismus surgeries and 4 patients received botulinum toxin type a injections to the antagonist muscle prior to suture t-plate placement.Only 1 patient did not have previous strabismus surgery or botulinum toxin injections.All 7 patients achieved single vision near the primary position.Single vision consisted of a limited field of single binocular vision in 4 cases and single monocular vision in 3 cases.Two patients developed an anomalous head position: a mild face turn in 1 patient (case 4) and an elevated chin posture attributable to bilateral limitation of upward gaze from oculomotor nuclear complex dysfunction in another (case 5).In patients with t-plate fixation medially, globe retraction was noted in 3 patients on abduction.No postoperative infections, suture breakage, or t-plate displacement were encountered.This is 1 of 2 for (b)(4).This report is for an unknown t-plate.Case 1, (b)(6) female experienced globe retraction.Case 4, (b)(6) male experienced anomalous head position (mild face turn).Case 5, (b)(6) female experienced anomalous head position (an elevated chin posture).Two unknown patient¿s experienced globe retraction.

Brand Name
1.0MM TI T-PLATE 5 X 7 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7172107
Report Number2939274-2018-50108
Device Sequence Number1357237
Product Code HRS
UDI-Device Identifier10887587049342
UDI-Public(01)10887587049342(10)UNKNOWNNUMBER
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K912932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number420.71
Device Catalogue Number420.71
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Initial Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1